Alert archive / Alabama / Red Flag Warnings in 2007

Red Flag Warning 22, NWS Birmingham, AL

December 4, 200739 counties in Alabama

NWS Birmingham, AL issued this red flag warning at Dec 4, 2007, 3:37 AM CST for 39 counties in Alabama. It took effect at Dec 4, 2007, 12:00 PM CST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 4, 2007, 3:37 AM CST (09:37 UTC)
In effect from
Dec 4, 2007, 12:00 PM CST
Expired
Dec 4, 2007, 5:00 PM CST
In force
5 hr
Issued by
NWS Birmingham, AL
All 39 counties

Autauga County, AL, Barbour County, AL, Bibb County, AL, Blount County, AL, Bullock County, AL, Calhoun County, AL, Chambers County, AL, Cherokee County, AL, Chilton County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Dallas County, AL, Elmore County, AL, Etowah County, AL, Fayette County, AL, Greene County, AL, Hale County, AL, Jefferson County, AL, Lamar County, AL, Lee County, AL, Lowndes County, AL, Macon County, AL, Marengo County, AL, Marion County, AL, Montgomery County, AL, Perry County, AL, Pickens County, AL, Pike County, AL, Randolph County, AL, Russell County, AL, Shelby County, AL, St. Clair County, AL, Sumter County, AL, Talladega County, AL, Tallapoosa County, AL, Tuscaloosa County, AL, Walker County, AL, Winston County, AL

The radar

The Birmingham radar (KBMX), 22 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 00:00Z, 9.6 hours before the alert went out and 23 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 00:00Z on 2007-12-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 00:00Z on 2007-12-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -88 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2110 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-88 m²/s²
0-3 km storm-relative helicity
138 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KBMX 040937
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
337 AM CST TUE DEC 4 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON...

.EXPECTED LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL
FIRE WEATHER CONDITIONS THIS AFTERNOON.

ALZ011>015-017>050-041745-
/O.UPG.KBMX.FW.A.0010.071204T1800Z-071204T2200Z/
/O.NEW.KBMX.FW.W.0022.071204T1800Z-071204T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
337 AM CST TUE DEC 4 2007

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 5 PM CST THIS
AFTERNOON. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

JD/81
1 follow-up statement
000 
WWUS84 KBMX 041716
RFWBMX

RED FLAG WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1116 AM CST TUE DEC 4 2007

...RED FLAG WARNING IN EFFECT THIS AFTERNOON...

.EXPECTED LOW RELATIVE HUMIDITY VALUES WILL CREATE CRITICAL FIRE
WEATHER CONDITIONS THIS AFTERNOON.

ALZ011>015-017>050-042300-
/O.CON.KBMX.FW.W.0022.071204T1800Z-071204T2300Z/
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-
CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-
TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-
COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-
MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1116 AM CST TUE DEC 4 2007

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 5 PM CST THIS
AFTERNOON. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this red flag warning went out at Dec 3, 11:30 PM CST, 4 hours 7 minutes earlier.

Area forecast discussion, Dec 3, 11:30 PM CST, 4 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1130 PM CST MON DEC 3 2007

.UPDATE...AVIATION DISCUSSION.

&&

.DISCUSSION...
MINOR CHANGES TO THE UPDATED PACKAGE.  JUST A FEW TWEAKS WITH THE
HOURLY TEMPERATURES AND DEWPTS AS ISOLATED SPOTS DROPPED VERY
QUICKLY AFTER SUNSET.  THE WINDS HAVE ALSO CALMED CONSIDERABLY
ADDING TO THE RAPID COOLING EFFECTS.  NO OTHER CHANGES NECESSARY AS
EARLIER PACKAGE IS IN GOOD SHAPE.

17/KLAWS

&&

.AVIATION...06Z TAF DISCUSSION.

VFR CONDITIONS THRU THE PERIOD. NO AVIATION CONCERNS.

58/ROSE

&&

.FIRE WEATHER...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR ALL OF
CENTRAL ALABAMA FOR TUESDAY AFTERNOON.  A VERY DRY AND COLD AIR
MASS HAS SETTLED OVER THE AREA. COLDER TEMPERATURES TODAY KEPT
RELATIVE HUMIDITY ABOVE THE 25 PERCENT CRITICAL THRESHOLD. ANOTHER
COLD FRONT WILL APPROACH ALABAMA ON WEDNESDAY...WHICH WILL PRODUCE
WESTERLY WINDS ACROSS THE AREA TUESDAY AFTERNOON...AND RESULT
IN WARMER TEMPERATURES AND MUCH LOWER HUMIDITY.

58/ROSE

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
AL...FIRE WEATHER WATCH ALL ZONES TUESDAY FROM NOON UNTIL 4 PM.
&&
Hazardous weather outlook, Dec 3, 5:51 PM CST, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
551 PM CST MON DEC 3 2007

ALZ011>015-017>050-041300-
AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE-
CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE-
JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY-
PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA-
TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON-
551 PM CST MON DEC 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY
THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ON TUESDAY...THE COMBINATION OF A DRY AIRMASS AND WARMING
TEMPERATURES WILL CAUSE RELATIVE HUMIDITY VALUES TO DECREASE
SIGNIFICANTLY DURING THE AFTERNOON HOURS.  THIS WILL LIKELY RESULT
IN HAZARDOUS WILDFIRE CONDITIONS. OUTDOOR BURNING IS DISCOURAGED.

WEDNESDAY THROUGH SUNDAY...NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
WILL NOT BE NECESSARY.

Nearby

Red Flag Warnings in Alabama, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.